MAUDE Adverse Event Report: ARTHROCARE CORP. SPEEDLOCK HIP KNOTLESS FIXATION DEVICE; FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE

ARTHROCARE CORP. SPEEDLOCK HIP KNOTLESS FIXATION DEVICE; FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE
Catalog Number 23-2001
Medical Device Problem Code Loosening of Implant Not Related to Bone-Ingrowth (4002)
Health Effect - Clinical Code Pain (1994)
Date of Event 07/08/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Foreign zip code: (b)(6).
 
Event or Problem Description
It was reported that almost a year and a half after a right hip arthroscopy labral repair/cam debridement the patient began experiencing pain.No incidents or traumatic episodes were reported in this period of time.After an mri a hip arthroscopy was performed, at this point the anterior anchor was found to be unstable.The device was retrieved and labral debridement was performed.
 
Additional Manufacturer Narrative
The reported speedlock device, intended for use in treatment, was not returned for evaluation.A relationship between the product and reported incident cannot be established as the product was not returned.Without the reported product a visual and functional evaluation cannot be performed and customer¿s complaint cannot be confirmed.From the information provided, ¿almost a year and a half after a right hip arthroscopy labral repair/cam debridement the patient began experiencing pain.(¿) after an mri a hip arthroscopy was performed, at this point the anterior anchor was found to be unstable.The device was retrieved and labral debridement was performed.¿ an exact root cause cannot be determined without evaluation of the device; however, factors unrelated to the manufacture or design of the device that could have contributed to the reported event include: (1) bone quality (2) bone hole size.The instruction for use was reviewed and found to outline precautionary statements and instructions in regards to the use of the device to avoid damage or non-functionality.The instruction for use states: do not implant the anchor in poor quality bone or where bone quantity is limited.The anchor bone hole must be drilled at least to the point that the proximal edge of the depth mark on the drill is subcortical.Failure to do so may result in a bone hole that is too shallow or too deep and may compromise device integrity.Potential complications associated with the use of this device may include pain, infection, reaction to device materials, anchor pullout or migration, bone damage or fracture, injury to surrounding tissues, blood clotting, nerve injury, implant or treatment failure, secondary surgical interventions may include removal of implant, placement of new or additional implant(s).There were no indications during manufacturing record review that would suggest that the device did not meet product specifications upon release into distribution.

Brand Name
SPEEDLOCK HIP KNOTLESS FIXATION DEVICE
Common Device Name
FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE
Manufacturer (Section D)
ARTHROCARE CORP.
7000 w. william cannon
austin TX 78735
MDR Report Key8847350
Report Number3006524618-2019-00362
Device Sequence Number2028650
Product Code MBI
UDI-Device Identifier00817470003413
UDI-Public00817470003413
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K123240
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/25/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/01/2020
Device Catalogue Number23-2001
Device Lot Number1185963
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/31/2019
Initial Date Received by Manufacturer 07/11/2019
Supplement Date Received by Manufacturer09/23/2019
Initial Report FDA Received Date07/31/2019
Supplement Report FDA Received Date09/25/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age30 YR